MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Zonular Dehiscence (2698)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, zonulysis after lens implantation.Lens was explanted in initial procedure.The procedure was completed with unspecified multi piece lens.
 
Additional Manufacturer Narrative
Only the lens was returned.The lens was positioned incorrectly in the base component of the lens case inside the carton.Viscoelastic was dried on the lens.One haptic was bent in the gusset area.The other haptic was broken in the gusset area.The broken haptic was returned in the lens case.Product history records were reviewed and documentation indicated the product met release criteria.Information on the provided product complaint form indicated the use of an associated qualified cartridge, handpiece and viscoelastic.This information indicates that the lens would have been removed from the company preload injector and manually folded into company cartridge.The root cause cannot be determined for the reported complaint of zonulysis after lens implantation, in and out".The lens was returned with evidence of viscoelastic, bent haptic damage and broken haptic damage.It is unknown if the broken haptic damage occurred during a manual removal from the preloaded device and manual folding, loading into the cartridge, delivery into the eye, or if the broken haptic damage was associated with the removal of the lens from the eye.Information was provided that the iol was used with a qualified cartridge, handpiece and viscoelastic.This information indicates that the lens would have been removed from the ultrasert injector and manually folded into company cartridge.The ifu instructs: prior to opening the pre-loaded delivery system, first fill the company cartridge with ovd per the company cartridge ifu.Hold the company preload¿ device main body horizontally with the door facing up.Then, using only a gloved hand that is free of excess ovd and saline solution, grasp the door and lift from the latch side to fully open the door and expose the lens.Visually inspect the lens for damage or adhered particles.Use another device and lens if any damage or adhered particles are detected.Use forceps with rounded, non-serrated blades to grasp the lens by the leading haptic.When removing the lens from the company preload device, do not grasp the optical area with forceps.Information was provided that indicated the company 20.5 diopter lens was removed and replaced with an company 20.0 diopter lens.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21719133
Report Number1119421-2025-00864
Device Sequence Number3808767
Product Code KYB
UDI-Device Identifier00380652394772
UDI-Public(01)00380652394772(17)270220(11)240222(10)15805760
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15805760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer04/14/2025
01/21/2026
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/12/2025
02/13/2026
Date Device Manufactured02/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL; DISCOVISC OVD; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR
Outcome Attributed to Adverse Event Other;
Patient SexFemale